Chemo-Induced Peripheral Neuropathy

peripheral neuropathy research

MDI Biological Laboratory Scientist Receives Grant to Study Peripheral Neuropathy

NIH Award Will Support Research by Sandra Rieger, Ph.D., on Nerve Damage Induced by Cancer Chemotherapy  BAR HARBOR, MAINE — The MDI Biological Laboratory has announced that Sandra Rieger, Ph.D., has been awarded a highly competitive grant from the National Cancer Institute, an institute of the National Institutes of Health (NIH), to study the molecular …

MDI Biological Laboratory Scientist Receives Grant to Study Peripheral Neuropathy Read More »

Scrambler Therapy for Treating Neuropathic Pain

by Dr. Thomas Smith and Dr. Charles Loprinzi What is neuropathic pain, from the non-expert oncologist’s point of view? The way we think of it, pain is about the most protective instinct and impulse known to humans! If you touch a hot plate, you retract your hand even before you actually feel the pain. Then, the …

Scrambler Therapy for Treating Neuropathic Pain Read More »

lab researcher working with lab equipment

NIH Provides Two Grants for Peripheral Neuropathy Research

This past August, 2016, The National Institutes of Health (NIH) provided two separate grants supporting peripheral neuropathy research last month. This is excellent news as it demonstrates recognition of the need for funding in this area. MDI Biological Laboratory Conducting Peripheral Neuropathy Research The MDI Biological Laboratory has announced that it has received a grant …

NIH Provides Two Grants for Peripheral Neuropathy Research Read More »

chemo-induced peripheral neuropathy

Chemo-Induced Peripheral Neuropathy may be Predicted by Genetic Bio Marker

Genetic Bio Marker may Predict Chemo-Induced Peripheral Neuropathy Side Effects Associated with Prostate Cancer Treatment New study finds genetic alterations in the VAC14 gene are associated with an increased risk of chemo-induced peripheral neuropathy in prostate cancer patients. Taxanes are a group of drugs commonly used to treat cancers of the breast, lung, ovary, or prostate, …

Chemo-Induced Peripheral Neuropathy may be Predicted by Genetic Bio Marker Read More »

lab researcher working with lab equipment

Chemotherapy-Induced Peripheral Neuropathy Common, but Underdiagnosed

Dr. Noah Kolb, MD of the University of Utah (a consortium partner of the Foundation’s for Peripheral Neuropathy Research Registry) presented results at the recent American Neurological Association 2015 Annual Meeting that indicated that as many as 50% of patients undergoing chemotherapy for cancer experience chemotherapy-induced peripheral neuropathy, but most cases go undiagnosed and are …

Chemotherapy-Induced Peripheral Neuropathy Common, but Underdiagnosed Read More »

Nerve Pain Therapy: Botox May Treat Peripheral Neuropathy in Cancer Patients

Neuropathy is a common side effect of certain medications, especially those used in chemotherapy to fight cancer like cisplatin, carboplatin, and oxaliplatin. While symptoms might disappear over time, for some the shooting pain or a loss of feeling in the hands and feet may become chronic. A recent study investigated the effects of Botox B, …

Nerve Pain Therapy: Botox May Treat Peripheral Neuropathy in Cancer Patients Read More »

Prevention and Management of Chemotherapy-Induced Peripheral Neuropathy in Survivors of Adult Cancers: American Society of Clinical Oncology Clinical Practice Guideline

Chemotherapy-induced peripheral neuropathy (CIPN) is a common treatment-related adverse effect and affects long-term quality of life.1 It has the potential to result in chemotherapy dose reductions and/or early discontinuation.The purpose of this study is to provide evidence-based guidance on the optimum prevention and treatment approaches in the management of chemotherapy-induced peripheral neuropathies (CIPN) in adult …

Prevention and Management of Chemotherapy-Induced Peripheral Neuropathy in Survivors of Adult Cancers: American Society of Clinical Oncology Clinical Practice Guideline Read More »

Rodent Models of Chemotherapy-Induced Peripheral Neuropathy

A common complication of chemotherapy is neurotoxicity that often manifests itself as peripheral neuropathy. Many cancer drugs can cause chemotherapy-induced peripheral neuropathy (CIPN), and the incidence can be up to 90%. A significant percentage of patients improve once the offending drug is stopped, but as much as 50% of the affected individuals are left with …

Rodent Models of Chemotherapy-Induced Peripheral Neuropathy Read More »

Prevention and Management of Chemotherapy-Induced Peripheral Neuropathy in Survivors of Adult Cancers: American Society of Clinical Oncology Clinical Practice Guideline

A group of researchers recently conducted a clinical study to provide evidence-based guidance on the optimum prevention and treatment approaches in the management of chemotherapy-induced peripheral neuropathies (CIPN) in adult cancer survivors.  READ MORE Source: Journal of Oncology

Send this to a friend